Volume 5 (2001)

Download this article
For printing
Recent Issues

Volume 18 (2014)
Issue 1 1–616
Issue 2 617–1244

Volume 17 (2013) 1–5

Volume 16 (2012) 1–4

Volume 15 (2011) 1–4

Volume 14 (2010) 1–5

Volume 13 (2009) 1–5

Volume 12 (2008) 1–5

Volume 11 (2007)

Volume 10 (2006)

Volume 9 (2005)

Volume 8 (2004)

Volume 7 (2003)

Volume 6 (2002)

Volume 5 (2001)

Volume 4 (2000)

Volume 3 (1999)

Volume 2 (1998)

Volume 1 (1997)

G&T Monographs
The Journal
About the Journal
Editorial Board
Editorial Interests
Author Index
Editorial procedure
Submission Guidelines
Submission Page
Author copyright form
Subscriptions
Contacts
G&T Publications
GTP Author Index
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060

Positive scalar curvature, diffeomorphisms and the Seiberg–Witten invariants

Daniel Ruberman

Geometry & Topology 5 (2001) 895–924

DOI: 10.2140/gt.2001.5.895

arXiv: math.DG/0105027

Abstract

We study the space of positive scalar curvature (psc) metrics on a 4–manifold, and give examples of simply connected manifolds for which it is disconnected. These examples imply that concordance of psc metrics does not imply isotopy of such metrics. This is demonstrated using a modification of the 1–parameter Seiberg–Witten invariants which we introduced in earlier work. The invariant shows that the diffeomorphism group of the underlying 4–manifold is disconnected. We also study the moduli space of positive scalar curvature metrics modulo diffeomorphism, and give examples to show that this space can be disconnected. The (non-orientable) 4–manifolds in this case are explicitly described, and the components in the moduli space are distinguished by a Pinc eta invariant.

Keywords

positive scalar curvature, Seiberg–Witten equations, isotopy

Mathematical Subject Classification

Primary: 57R57

Secondary: 53C21

References
Forward citations
Publication

Received: 1 September 2001
Revised: 2 January 2002
Accepted: 31 December 2001
Published: 3 January 2002
Proposed: Ronald Fintushel
Seconded: Robion Kirby, John Morgan

Authors
Daniel Ruberman
Department of Mathematics
Brandeis University
Waltham
Massachusetts 02454-9110
USA